Arkansas, 2007Damaging Winds in Arkansas, June 18, 2007
June 18, 2007 · NWS SHV · 2 events in 2 counties and zones
A bow echo originated in northeast Texas during the evening hours of June 18th and transversed across southern Arkansas and northwest Louisiana. This bow echo produce widespread wind damage throughout its path.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A bow echo originated in northeast Texas during the evening hours of June 18th and transversed across southern Arkansas and northwest Louisiana. This bow echo produce widespread wind damage throughout its path.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 18, 1:51 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 18, 1:51 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT MON JUN 18 2007
.DISCUSSION...
CURRENT WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL TROUGH MOVING INTO
THE FOUR-STATE AREA...MAINTAINING ONGOING MCS OVER SE OK/NE TEXAS.
ADDITIONALLY...SEABREEZE CONVECTION HAS DEVELOPED OVER THE SOUTHERN
ZONES. MODIFIED SOUNDING ANALYSES INDICATE LITTLE CHANCE OF ANY OF
THIS ACTIVITY GOING SEVERE...W/WEAK SHEAR AND HIGH WET-BULB TEMPS.
HOWEVER...FORECAST SOUNDINGS HAVE PWATS IN EXCESS OF 2 IN FOR THIS
EVENING...AND W/SATURATED SOILS OVER PORTIONS OF NE TEXAS...WE/LL
MENTION HEAVY RAINFALL AND EXTEND THE GOING FFA THROUGH 03Z...AND
LET THE SWING SHIFT RE-EVALUATE ON THE EVENING UPDATE AFTER DIURNAL
INFLUENCES ARE REMOVED FROM THE EQUATION.
OTHERWISE...THE OK-ARKLATEX WILL BE ON THE EASTERN PERIPHERY OF
UPPER-LEVEL RIDGING CENTERED OVER NM FOR THE NEXT FEW DAYS...W/BOTH
THE NAM AND GFS ROTATING MINOR PERTURBATIONS SOUTH THROUGH THE AREA
FOR ISOLATED TO SCATTERED CHANCES OF CONVECTION EACH DAY. TOWARDS
THE WEEKEND...RIDGE BEGINS SLOWLY BUILDING EASTWARD...MINIMIZING
ALREADY DISMAL CHANCES OF RAINFALL...AND WE/LL KEEP A DRY FORECAST
BEYOND THURSDAY AFTERNOON.
FOR TEMPS...MODEL THICKNESSES AND FORECAST SOUNDINGS...AS WELL AS
CURRENT CONDITIONS...SUGGEST GUIDANCE NUMBERS ARE TOO COOL BY AT
LEAST A COUPLE OF DEGREES. THUS...WE/LL OPT FOR ABOVE-NORMAL
TEMPS.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS ARE CONTINUING TO INCREASE IN COVERAGE
WITH DAYTIME HEATING. AS USUAL...EXPECT MVFR TO IFR CONDITIONS IN
AND AROUND THUNDERSTORMS ALONG WITH GUSTY WINDS.
/23/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 94 75 96 / 20 30 10 20
MLU 74 92 74 96 / 40 50 10 20
DEQ 71 93 71 92 / 40 30 20 20
TXK 73 94 73 94 / 30 30 10 20
ELD 73 92 71 94 / 40 30 10 20
TYR 75 94 75 96 / 20 30 10 20
GGG 75 94 74 95 / 20 30 10 20
LFK 75 94 74 94 / 20 40 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
CAMP...FRANKLIN...GREGG...MORRIS...RED
RIVER...SMITH...TITUS...UPSHUR...AND WOOD.
&&
23/44Hazardous weather outlook, Jun 18, 11:00 AM CST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 18 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUN 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
AGAIN THIS AFTERNOON AND TONIGHT ACROSS ALL OF THE FOUR STATE
REGION...AHEAD OF A SLOW MOVING UPPER LEVEL TROUGH OF LOW PRESSURE
THAT WILL SLOWLY TRANSLATE EAST ACROSS SOUTHEAST OKLAHOMA...EXTREME
NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS. SHOWERS AND THUNDERSTORMS
WILL BE MOST NUMEROUS ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...AND SOUTHWEST ARKANSAS ALONG THE MAIN TROUGH AXIS...AND
WILL CARRY THE POTENTIAL FOR PRODUCING LOCALLY HEAVY RAINFALL...AND
FLASH FLOODING. GIVEN THAT THE GROUND REMAINS SATURATED IN WAKE OF
EARLIER RAINFALL THIS PAST WEEKEND...THE FLASH FLOOD WATCH HAS BEEN
EXTENDED THROUGH THIS AFTERNOON...AND SHIFTED NORTH INTO EXTREME
NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...WEST OF A BROKEN BOW
OKLAHOMA...TO DAINGERFIELD...TO LONGVIEW TEXAS LINE. ADDITIONAL
RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE EXPECTED...WITH ISOLATED
FIVE INCH AMOUNTS POSSIBLE...ESPECIALLY WHERE THUNDERSTORMS MOVE
REPEATEDLY OVER THE SAME AREAS. AS A RESULT...FLOODING MAY DEVELOP
IN OR NEAR THE FLASH FLOOD WATCH AREA. ELSEWHERE...SHOWERS AND
THUNDERSTORMS WILL DEVELOP LATER THIS MORNING WITH ADDED DAYTIME
HEATING...AND WILL SPREAD NORTH NORTHEAST ACROSS DEEP EAST TEXAS AND
NORTH LOUISIANA. NO STORMS ARE EXPECTED TO BECOME SEVERE.
HOWEVER...GIVEN THAT THE AIR MASS IN PLACE IS STILL SATURATED...
LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT IN THE STRONGER
STORMS. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH
AFTER SUNSET...BUT ADDITIONAL REDEVELOPMENT WILL REMAIN POSSIBLE
OVERNIGHT...AS THE UPPER LEVEL TROUGH AXIS REMAINS OVER THE AREA.
AREA RESIDENTS ARE URGED TO KEEP ABREAST TO THE LATEST STATEMENTS AND
ANY FLASH FLOOD WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE
CONCERNING THIS SLOW MOVING WEATHER SYSTEM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST AGAIN
TUESDAY...AS THIS WEAKENING UPPER LEVEL SYSTEM SLOWLY PUSHES SOUTH
AND EAST ACROSS EAST TEXAS AND NORTH LOUISIANA. NO STORMS ARE
EXPECTED TO BECOME SEVERE. LOCALLY HEAVY RAINFALL WILL BE THE MAIN
THREAT THOUGH FROM THE STRONGER STORMS...WHICH COULD PRODUCE FLOODING
OF LOW LYING...POOR DRAINAGE AREAS. THIS THREAT WILL BEGIN TO END
TUESDAY EVENING...AS THE REMNANTS OF THIS SYSTEM EXITS THE REGION.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER...EMERGENCY MANAGER...AND HAM RADIO OPERATOR
ACTIVATION...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
44
Thunderstorm Wind, Lafayette
- When
- June 18, 5:22 PM CST
- Where
- Lafayette County, 7 mi SW of Bradley
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.028, -93.755
Trees down at State Line Road on Hwy. 360. Several trees and power lines were also downed in the Bradley area.
Thunderstorm Wind, Columbia
- When
- June 18, 5:50 PM CST
- Where
- Columbia County, 3 mi W of Emerson
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.100, -93.232
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Mississippi, June 18 to 19, 20071 injured · $3.0 million · 70 kt wind · 67 events
- Flash Flooding in Oklahoma, June 18, 20073 injured · $1.1 million · 17 events
- Tornado and Hail in Louisiana, June 18 to 19, 2007$850,000 · EF1 · 5 events
- Damaging Winds and Strong Wind in Mississippi, June 18, 2007$757,000 · 68 kt wind · 31 events
- Flash Flooding and Damaging Winds in Wisconsin, June 18, 2007$896,000 · 74 kt wind · 9 events
- Hail and Damaging Winds in Indiana, June 18, 20071 injured · $237,000 · 60 kt wind · 10 events
- Flash Flooding and Hail in Illinois, June 18, 2007$164,000 · 1 in hail · 13 events
- Damaging Winds in Mississippi, June 18, 2007$69,000 · 50 kt wind · 7 events
- Hail and Damaging Wind in Kentucky, June 18, 2007$45,000 · 1 in hail · 3 events
- Damaging Winds in Michigan, June 18, 2007$36,000 · 54 kt wind · 3 events
- Flash Flooding and Hail in Kansas, June 18, 2007$25,000 · 0.75 in hail · 5 events
- Damaging Winds in South Carolina, June 18, 2007$25,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38875, 38876.